MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; VELA SUPRARENAL

ENDOLOGIX INC. AFX; VELA SUPRARENAL
Model Number A28-28/C75-O20V
Medical Device Problem Codes Partial Blockage (1065); Occlusion Within Device (1423)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984); Thrombus (2101); Stenosis (2263); Claudication (2550)
Date of Event 11/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the completion of the clinical evaluation, based on the information received there were substantial evidence to support the following reported events; left iliac limb occlusion of the main body(reported in a separated report), circumferential thrombus in suprarenal cuff and main body (inadequate stent graft patency), and right to left femoral-femoral bypass.Additionally there was evidence to reasonably support the following observations; right iliac limb stenosis, non-endologix stent placed, and left limb ischemia.The most likely cause of the inadequate stent graft patency of the right iliac limb and the occlusion of the left iliac limb was related to the small aortic bifurcation and calcifications at the bifurcation and proximal common iliac arteries.The most likely cause of the inadequate stent graft patency of the suprarenal cuff and main body could not be determined.Associated clinical harms included: ischemia, claudication, stenosis, thrombus, occlusion, secondary endovascular procedure (right iliac limb non-endologix stent placement), and additional surgical procedure (fem-fem bypass).The final patient disposition was discharged home on post-operative day one in good condition.Devices remain implanted in the patient and were not returned, no evaluation completed.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.
 
Event or Problem Description
Patient presented symptomatically and it was discovered that the patient had a left iliac limb occlusion and abundant thrombus inside the graft.Patient reported to be in good condition.During clinical evaluation that was completed on (b)(6) 2018, it was confirmed through medical records that the patient had a re-intervention on (b)(6) 2017 where a non-endologix stent was placed.Patient was discharged home on (b)(6) 2017.No additional patient sequalae has been reported.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7275500
Report Number2031527-2018-00099
Device Sequence Number10793761
Product Code MIH
UDI-Device Identifier00818009013583
UDI-Public(01)00818009013583(17)200315
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/15/2020
Device Model NumberA28-28/C75-O20V
Device Lot Number1666963-004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2018
Initial Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR